MAUDE Adverse Event Report: ALPHATEC SPINE, INC SIGMA; RETRACTOR

ALPHATEC SPINE, INC SIGMA; RETRACTOR
Model Number 269-100-090
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the distal arm of the retractor blade broke off towards the end of the surgery.The broken piece was retrieved from the patient.This caused a delay in surgery.
 
Additional Manufacturer Narrative
The device was used for treatment, not diagnosis.It has not returned to alphatec for evaluation.Photographs were not provided to confirm the event.The identifying lot number was not provided; therefore, a review of the device history records could not be conducted.Based on the information provided, a root cause could not be determined.If additional information is provided, a supplemental report will be submitted.

Brand Name
SIGMA
Common Device Name
RETRACTOR
Manufacturer (Section D)
ALPHATEC SPINE, INC
1950 camino vide roble
carlsbad CA 92008
Manufacturer (Section G)
ALPHATEC SPINE, INC.
1950 camino vide roble
carlsbad CA 92008
Manufacturer Contact
wesley channell
1950 camino vide roble
carlsbad, CA 92008
9014283693
MDR Report Key16302016
Report Number2027467-2023-00002
Device Sequence Number14998852
Product Code GAD
UDI-Device Identifier00190376270746
UDI-Public(01)00190376270746
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number269-100-090
Device Catalogue Number269-100-090
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2023
Initial Report FDA Received Date02/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age58 YR
Patient SexMale